Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Feeling dizzy and having pain in head. What should I do?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
My head is hurting and I feel dizzy and as if Im about to throw up, why is this happening and what should I do?
Posted Sat, 24 Nov 2012 in Headache and Migraines
Answered by Dr. Das Arindam 2 hours later
Thank you for asking a question.
Firstly , the condition you mentioned indicates an acute attack of migraine. In this condition this one side or whole of the head hurts. Throwing up is a common symptom.
But these symptoms may also be seen in other conditions like tension headache, gastritis, indigestion, refraction errors rarely, trauma, etc. These conditions are differentiated by a thorough clinical examination.
But, considering your age, and other history, migraine headache is the most possible diagnosis.
So, consult with your physician for a thorough clinical check up and confirmation of the diagnosis.

You should do the followings -
1. Take complete bed rest.
2. Take paracetamol (500mg) for the pain. You can take it up to 3 tablets a day. Take it after food.
3. Take prochlorperazine (5mg) group of drugs for feeling of throwing up.
4. Take a pantoprazole group (40 mg) of drug before food once a day.
5. If the abovementioned treatment does not give you any relief then consult with your physician for prescribing a sedative like diazepam.
6. After getting back to normal, consult with a neurologist for treatment with maintenance of cyproheptadine group of drugs and for further management.

Hope this information suffices. Let me know if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor